Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Miami, FL

July 27, 2021Palm Beach County, Florida

NWS Miami, FL issued this special weather statement at Jul 27, 2021, 5:40 PM EDT for Palm Beach County, Florida. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 27, 2021, 5:40 PM EDT (21:40 UTC)
Expired
Jul 27, 2021, 6:30 PM EDT
In force
50 min
Issued by
NWS Miami, FL

County Palm Beach County, FL

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 9.7 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2021-07-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1191 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2021-07-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -9 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1191 J/kg
Mixed-layer CIN
-22 J/kg
Mixed-layer LCL
959 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
-9 m²/s²
0-3 km storm-relative helicity
-2 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

356 
WWUS82 KMFL 272140
SPSMFL

Special Weather Statement
National Weather Service Miami FL
540 PM EDT Tue Jul 27 2021
 
FLZ067-068-071-072-272230-
Inland Broward County FL-Metro Broward County FL-
Inland Palm Beach County FL-Metro Palm Beach County FL-
540 PM EDT Tue Jul 27 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL BROWARD AND CENTRAL
PALM BEACH COUNTIES UNTIL 630 PM EDT...

* At 540 PM EDT, National Weather Service meteorologists were
  tracking strong thunderstorms along a line extending from 7 miles
  east of Indiantown to 7 miles northwest of Loxahatchee NWR.
  Movement was northeast at 10 mph.

* Winds in excess of 45 mph and funnel clouds possible with these
  storms.

* Locations impacted include...
  Coral Springs, West Palm Beach, Wellington, Palm Beach Gardens,
  Canal Point, Royal Palm Beach, Parkland, Loxahatchee NWR, North
  County Airport, Loxahatchee Groves, Lion Country Safari Park, The
  Acreage, Ramblewood East, Caloosa and Jupiter Farms.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Funnel clouds occasionally touch down and produce tornadoes or
waterspouts. Move indoors and stay away from windows.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2628 8024 2625 8056 2701 8063 2696 8061
      2696 8019
TIME...MOT...LOC 2140Z 222DEG 7KT 2703 8035 2660 8039 

$$

SPM

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Jul 27, 3:44 PM EDT, 1 hour 56 minutes earlier.

Area forecast discussion, Jul 27, 3:44 PM EDT, 1 hour 56 minutes before
Area Forecast Discussion
National Weather Service Miami FL
344 PM EDT Tue Jul 27 2021

.SHORT TERM (Rest of Today and Wednesday)...

Moisture remains across the area with scattered showers and
thunderstorms this afternoon. Very light wind profile in the 12Z MFL
sounding will cause for slow storm motion once again today. Storms
will mainly develop along sea breeze and outflow boundaries this
afternoon and evening. A few strong storms cannot be ruled out today
with frequent to excessive lightning activity, torrential rainfall
combined with slow storm motion which could lead to urban flooding,
and gusty winds.

Surface high pressure ridge begins to build back in over the
Atlantic with the western portion nudging into Central/South Florida
with a light southeasterly wind flow. A bit of drier air to the east
may help limit some convection overnight or early tomorrow morning.
There is TUTT over eastern Cuba that will slowly move across the
Keys or southern tip of Florida. This may help enhance the activity
over the region tomorrow afternoon. The Atlantic and Gulf sea
breezes will develop and push inland in the afternoon leading to
scattered to numerous showers and storms. Main impacts will be
frequent lightning , heavy rainfall, and strong wind gusts.

High temperatures  will be in low to mid 90s with heat indices in
the triple digits.

.LONG TERM (Wednesday Night through Tuesday)...

Medium-range model guidance remains in good agreement, depicting
continental high pressure building over the central CONUS and
a subtropical ridge remaining centered over the western Atlantic
waters -- with weak mid-level troughing persisting between these
air masses. This large-scale pattern will generally support light
deep-layer flow and slightly above average moisture content
across South Florida, resulting in the daily development of east
and west coast sea breeze circulations and scattered thunderstorms
each day. A slight southerly component to the low-level flow will
tend to focus the highest convective coverage over the interior
and lake region, though weak convective inhibition will support
the development of new convection along outflow boundaries which
will spread into the metro areas during the afternoon and early
evening hours. With very light deep-layer flow and ample low/mid-
level moisture remaining in place (i.e., PWs of 1.8 to 2.0 in),
isolated flooding from slow moving convection will be a concern
each day -- especially across vulnerable low-lying metro areas.

By this weekend, the above mentioned subtropical ridge will
continue building over the western Atlantic waters, while a
mid/upper-level inverted trough and accompanying cool mid-level
temperatures moves westward along the southern periphery of the
ridge toward South Florida. This feature could support a brief
uptick in convection across the area for early next week, though
plenty of uncertainty remains regarding the details and potential
impacts at this time.

Temperatures will be near normal each day, with highs in the lower
90s and lows in the middle to upper 70s.

&&

.AVIATION(18Z TAFS)...

Scattered showers and storms this afternoon along the sea breeze
convection. Brief MVFR ceilings/vis are possible near and in any
afternoon thunderstorms with brief heavy rain and gusty winds. Light
and variable winds overnight.

&&

.MARINE...

Benign marine conditions throughout the period outside of
convection, light to moderate winds. Scattered to numerous showers
and thunderstorms will be possible across the Atlantic and Gulf
waters each day. Expect periods of rough seas and gusty winds in and
around any thunderstorm.

&&

.PRELIMINARY POINT TEMPS/POPS...
Miami            78  92  78  92 /  30  50  20  60
West Kendall     77  93  77  93 /  30  50  20  50
Opa-Locka        78  93  77  92 /  30  50  20  60
Homestead        77  91  77  91 /  20  40  20  50
Fort Lauderdale  78  92  78  91 /  30  50  20  60
N Ft Lauderdale  78  92  78  90 /  40  50  20  60
Pembroke Pines   77  92  77  91 /  30  50  20  60
West Palm Beach  76  92  77  92 /  40  50  20  60
Boca Raton       78  92  78  92 /  40  50  20  50
Naples           78  91  78  91 /  30  40  20  50

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
GM...None.
&&

Tonight/Wednesday and Aviation/Marine...Kelly
Wednesday Night through Tuesday...Weinman

Visit us at weather.gov/miami

Follow us on Facebook and Twitter at:
www.facebook.com/nwsmiami
www.twitter.com/nwsmiami
Hazardous weather outlook, Jul 27, 4:09 PM EDT, 1 hour 31 minutes before
Hazardous Weather Outlook for South Florida
National Weather Service Miami FL
409 PM EDT Tue Jul 27 2021

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
280815-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
409 PM EDT Tue Jul 27 2021

...Scattered to Numerous Thunderstorms This Evening...
...Localized Flooding Possible...

This hazardous weather outlook is for South Florida.

.DAY ONE...TONIGHT

Thunderstorms: Scattered to numerous showers and thunderstorms are
possible this evening. Frequent lightning, heavy downpours, and
gusty winds will be the primary hazards with the strongest
thunderstorms.

Waterspouts: Isolated waterspouts are possible over the local South
Florida waters.

Flooding: Localized flooding is possible due to slow moving heavy
downpours from thunderstorms over low-lying and poor drainage areas.

Wind: A few storms could become strong producing wind gusts up to 45
mph this evening.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

Scattered to numerous showers and thunderstorms are possible. Frequent
lightning, heavy downpours, and gusty winds will be the primary
hazards with the strongest thunderstorms.

.SPOTTER INFORMATION STATEMENT...

Widespread spotter activation is not anticipated, however individual
spotters are encouraged to report high wind, hail and flooding to
the National Weather Service forecast office in Miami.

For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.

In the hours before

Special weather statement, Jul 27, 4:38 PM EDT, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Miami FL
438 PM EDT Tue Jul 27 2021

FLZ067-071-073-272130-
Inland Broward County FL-Inland Palm Beach County FL-Inland Miami-
Dade County FL-
438 PM EDT Tue Jul 27 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MIAMI-DADE...BROWARD AND
SOUTHWESTERN PALM BEACH COUNTIES UNTIL 530 PM EDT...

* At 438 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm near Miccosukee Service Plaza, or 27
  miles west of Sunrise, moving southwest at 5 mph.

* Small hail, funnel clouds, and winds in excess of 45 mph possible
  with this storm.

* Locations impacted include...
  Intersection Alligator Alley And Miami Canal, Miccosukee Service
  Plaza, Rotenberger Wildlife Refuge and West Broward Rec. Area On
  Alligator Alley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2641 8062 2591 8057 2591 8085 2640 8086
TIME...MOT...LOC 2038Z 064DEG 5KT 2622 8074

Weinman
Special weather statement, Jul 27, 4:43 PM EDT, 57 minutes before
Special Weather Statement
National Weather Service Miami FL
443 PM EDT Tue Jul 27 2021

FLZ063-066-067-272130-
Hendry FL-Inland Palm Beach County FL-Glades FL-
443 PM EDT Tue Jul 27 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN HENDRY AND SOUTHWESTERN
GLADES COUNTIES UNTIL 530 PM EDT...

* At 443 PM EDT, National Weather Service meteorologists were
  tracking strong thunderstorms along a line extending from near
  Montura to near Port La Belle. Movement was east at 10 mph.

* Small hail, funnel clouds, and winds in excess of 45 mph possible
  with these storms.

* Locations impacted include...
  Clewiston, Labelle, Montura, Port La Belle, Devils Garden, Ortona,
  Harlem and Lake Hicpochee.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2670 8083 2697 8142 2671 8154 2645 8095
TIME...MOT...LOC 2043Z 267DEG 10KT 2672 8112 2678 8135

Weinman
Special weather statement, Jul 27, 4:46 PM EDT, 54 minutes before
Special Weather Statement
National Weather Service Miami FL
446 PM EDT Tue Jul 27 2021

FLZ073-074-173-174-272130-
Metropolitan Miami Dade FL-Far South Miami-Dade County FL-
Inland Miami-Dade County FL-Coastal Miami Dade County FL-
446 PM EDT Tue Jul 27 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MIAMI-DADE COUNTY UNTIL
530 PM EDT...

* At 446 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm over The Redland. This storm was
  nearly stationary.

* Winds in excess of 45 mph and funnel clouds possible with this
  storm.

* Locations impacted include...
  Homestead, Homestead General Airport, The Redland, Kendall, Doral,
  Sweetwater, Homestead Base, Naranja, Richmond West, Fountainbleau,
  Richmond Heights, Country Walk, Kendale Lakes, Leisure City, Zoo
  Miami, Goulds, The Hammocks, West Perrine, Princeton and Shark
  Valley Obs Tower.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2582 8034 2550 8037 2539 8073 2571 8084
      2587 8046
TIME...MOT...LOC 2046Z 067DEG 4KT 2556 8049

CWC
Special weather statement, Jul 27, 5:25 PM EDT, 15 minutes before
Special Weather Statement
National Weather Service Miami FL
525 PM EDT Tue Jul 27 2021

FLZ071-073-074-272215-
Inland Broward County FL-Metropolitan Miami Dade FL-Inland Miami-
Dade County FL-
525 PM EDT Tue Jul 27 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL MIAMI-DADE COUNTY
UNTIL 615 PM EDT...

* At 525 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm over Miccosukee Resort, or 13 miles
  northwest of Kendall, moving northwest at 5 mph.

* Winds in excess of 45 mph and funnel clouds possible with this
  storm.

* Locations impacted include...
  Miccosukee Resort, Tamiami and University Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2575 8038 2569 8058 2589 8073 2597 8049
TIME...MOT...LOC 2125Z 153DEG 6KT 2580 8052

CWC
Special weather statement, Jul 27, 5:25 PM EDT, 15 minutes before
Special Weather Statement
National Weather Service Miami FL
525 PM EDT Tue Jul 27 2021

FLZ063-066-067-070-071-073-272215-
Inland Broward County FL-Hendry FL-Inland Collier County FL-
Inland Palm Beach County FL-Inland Miami-Dade County FL-Glades FL-
525 PM EDT Tue Jul 27 2021

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL COLLIER...NORTHERN
MIAMI-DADE...EASTERN HENDRY...BROWARD AND WESTERN PALM BEACH COUNTIES
UNTIL 615 PM EDT...

* At 525 PM EDT, National Weather Service meteorologists were
  tracking strong thunderstorms along a line extending from near
  Okeelanta to 7 miles southeast of Miccosukee Service Plaza. These
  storms were nearly stationary.

* Winds in excess of 45 mph and funnel clouds possible with these
  storms.

* Locations impacted include...
  Belle Glade, Clewiston, Pahokee, South Bay, Lake Harbor, Canal
  Point, Okeelanta, Rotenberger Wildlife Refuge, Belle Glade Camp,
  Miccosukee Service Plaza, Holey Land Wildlife Refuge, Big Cypress
  Seminole Reservation, Intersection Alligator Alley And Miami Canal,
  Miccosukee Indian Reservation, Fremd Village-Padgett Island, Big
  Cypress National Preserve, West Broward Rec. Area On Alligator
  Alley and Harlem.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Funnel clouds occasionally touch down and produce tornadoes or
waterspouts. Move indoors and stay away from windows.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2590 8053 2589 8096 2685 8100 2688 8091
      2679 8082 2691 8070 2694 8070 2696 8062
TIME...MOT...LOC 2125Z 271DEG 3KT 2652 8073 2607 8078

SPM
Special weather statement, Jul 27, 5:40 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Miami FL
540 PM EDT Tue Jul 27 2021

FLZ067-068-071-072-272230-
Inland Broward County FL-Metro Broward County FL-
Inland Palm Beach County FL-Metro Palm Beach County FL-
540 PM EDT Tue Jul 27 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL BROWARD AND CENTRAL
PALM BEACH COUNTIES UNTIL 630 PM EDT...

* At 540 PM EDT, National Weather Service meteorologists were
  tracking strong thunderstorms along a line extending from 7 miles
  east of Indiantown to 7 miles northwest of Loxahatchee NWR.
  Movement was northeast at 10 mph.

* Winds in excess of 45 mph and funnel clouds possible with these
  storms.

* Locations impacted include...
  Coral Springs, West Palm Beach, Wellington, Palm Beach Gardens,
  Canal Point, Royal Palm Beach, Parkland, Loxahatchee NWR, North
  County Airport, Loxahatchee Groves, Lion Country Safari Park, The
  Acreage, Ramblewood East, Caloosa and Jupiter Farms.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Funnel clouds occasionally touch down and produce tornadoes or
waterspouts. Move indoors and stay away from windows.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2628 8024 2625 8056 2701 8063 2696 8061
      2696 8019
TIME...MOT...LOC 2140Z 222DEG 7KT 2703 8035 2660 8039

SPM

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 27, 3:01 PM EDTAreal Flood AdvisoryMFLMiami-Dade3 hr
Jul 27, 3:20 PM EDTSpecial Weather StatementMFLHendry40 min
Jul 27, 3:23 PM EDTAreal Flood AdvisoryMFLCollier3 hr
Jul 27, 3:30 PM EDTSpecial Weather StatementMFLMiami-Dade45 min
Jul 27, 3:34 PM EDTAreal Flood AdvisoryMFLMiami-Dade3 hr
Jul 27, 3:37 PM EDTSpecial Weather StatementMFLMiami-Dade53 min
Jul 27, 4:28 PM EDTAreal Flood AdvisoryMFLMiami-Dade3 hr
Jul 27, 4:38 PM EDTSpecial Weather StatementMFLBroward52 min
Jul 27, 4:43 PM EDTSpecial Weather StatementMFLHendry47 min
Jul 27, 4:46 PM EDTSpecial Weather StatementMFLMiami-Dade44 min
Jul 27, 4:54 PM EDTAreal Flood AdvisoryMFLMiami-Dade2 hr
Jul 27, 5:16 PM EDTAreal Flood AdvisoryMFLMiami-Dade2 hr
Jul 27, 5:25 PM EDTSpecial Weather StatementMFLMiami-Dade50 min
Jul 27, 5:25 PM EDTSpecial Weather StatementMFLBroward50 min
Jul 27, 5:26 PM EDTSpecial Marine WarningMFL49 min
Jul 27, 5:28 PM EDTSevere Thunderstorm WarningMFLBroward26 min
Jul 27, 6:22 PM EDTSpecial Marine WarningMFL38 min
Jul 27, 7:20 PM EDTAreal Flood AdvisoryMFLBroward3 hr
Jul 27, 7:25 PM EDTAreal Flood AdvisoryMFLPalm Beach3 hr

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.